Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Male Menopause
avatar
An_240630 posted:
I am a 68 year old male who has all the symptoms (they came on suddenly by the way) of male menopause: sweats, enlarged breasts, depression, lack of energy, etc. The problem is that I have high testosterone levels. I have been getting monthly injections of 1 ml testosterone starting several months ago to address the depression issue. The other symptoms have surfaced in just the past few weeks. The problem is that my total testosterone level is 1061 and my free testosterone is 203.7. How can I have these numbers and these symptoms at the same time? What's happening?
Reply
 
avatar
b5031 responded:
Well, I've gone 5 days looking for some help..I've got nothing. I won't bother wasting my time checking anymore. Thanks anyway.
 
avatar
jrm1955 responded:
go to -----www.renewman.com
 
avatar
Amelia_WebMD_Staff responded:
Hi Anon,

I hope that you will speak with your doctor about your concerns. According to the Male Menopause Overview , "The medical community is currently debating whether or not men really do go through a well-defined menopause. Doctors say that male patients receiving hormone therapy with testosterone have reported relief of some of the symptoms associated with so-called male menopause."

If you are not finding relief from the testosterone injections, you should speak with your medical professional about the possibility that your symptoms may be stemming from an underlying health concern, such as listed in the article. Please check out the Overview and our WebMD Male Menopause Directory for more information to help you speak with your doctor.

Wishing you the best!
Amelia
 
avatar
stretchyfernia replied to b5031's response:
Maybe the mods or the MD's are quite busy but I guess the best option is to have a serious talk with your doctor. Every person experience not the same kind of menopausal symptoms specially for men. Men are sensitive enough to talk about it but so much more when you seek advise on how to find cure.
 
avatar
Sheldon Marks, MD responded:
Most men being treated with testosterone are not being treated correctly or with correct follow-up. If your testosterone levels get too high then your body will convert the excess T to estrogen, which causes breast enlargement and many of the symptoms you describe. you need to follow with recheck of your levels to include an estradiol, and get testosterone levels adjusted.
 
avatar
b5031 replied to Sheldon Marks, MD's response:
Thank you, that makes sense. I have stopped the testosterone injections completely. We were watching the levels of both T and red blood closely. We could not find a timing that would keep everything in a mid range. That makes no sense to me but that's the way it was unless the lab screwed up multiple times. I am going to wait until I see the depression symptoms coming on and then check the T level again. I have dealt with the depression (bipolar) long enough that I am comfortable with my ability to recognize them for what they are. Thanks again for your help.
 
avatar
arealcase replied to kevinjackson's response:
An where do you think I get it? The St? This site is so fake


Helpful Tips

sex talk
my bf and i can't have sex together. he can get an erection but he can't ejaculate. for long time i thought it was me but with on going ... More
Was this Helpful?
6 of 12 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.